Jump to content
Important Survey - Please Participate ×

Tolerance withdrawal


[Je...]

Recommended Posts

About 2 years ago, I started getting weird muscle pain and "nervous" belly. And I felt like death. I no longer wanted to exercise, go out, my social anxiety was heightened. I could not figure out what was wrong with me! I hadn't changed any of my medications or any lifestyle changes. The doctors said I had fibromyalgia and I stayed this way for about 2 years of my life. It was horrible!! I thought I had an illness that was incurable and that was chronic. I began to do research and finally figured out it was my k. I felt foolish for not figuring this out earlier, but I just didn't know this could happen. Tolerance withdrawal. I was in the middle of an internship to become a counselor and in school full-time. I had to increase my k dose up to relieve the symptoms so I could work. I only did this on the days I had to work and took nothing on the days I didn't work, which was taxing on my body. Luckily k has a decent half life so the dose from the day before would hold me the second day when I took 0 benzos. I'm self tapering right now, 10% a week until I get to my prescribed dosage (which I can't wait so I can take my k EVERY day) which should be in about 3 or 4 weeks. At that point I'm going to stabilize and then start a taper with my doctor. I have no idea if my situation is common or rare. I'm very new to this. Any support would be helpful as I endure these every other days without any benzos. Has anyone been in a situation where they had to take more than their prescribed amount to get through a job or school? Has anyone experienced tolerance withdrawal?  Again any support would be helpful as i embark on this journey of healing.

Link to comment
Share on other sites

@[Je...] Welcome to Benzo Buddies!  Glad you are here.

I did not taper my benzo, so I can't give you a lot of direction in that area, but others will hopefully chime in.    I will say we generally recommend 5%-10% every two or three weeks.  You are tapering pretty quickly right now.    Have you had withdrawal symptoms since you started tapering?

Your situation is not unusual at all.   Many people have updosed when they experience tolerance withdrawal.  

It sounds as if you are committed to getting off benzos.      Withdrawal and recovery can have lots of ups and downs, but you will feel much better once you have completed this process.  

Link to comment
Share on other sites

1 minute ago, [[d...] said:

@[Je...] Welcome to Benzo Buddies!  Glad you are here.

I did not taper my benzo, so I can't give you a lot of direction in that area, but others will hopefully chime in.    I will say we generally recommend 5%-10% every two or three weeks.  You are tapering pretty quickly right now.    Have you had withdrawal symptoms since you started tapering?

Your situation is not unusual at all.   Many people have updosed when they experience tolerance withdrawal.  

It sounds as if you are committed to getting off benzos.      Withdrawal and recovery can have lots of ups and downs, but you will feel much better once you have completed this process.  

Thank you for the kind welcome! I'm doing 10% every week. But I was at 12mgs of K and that was twice my prescribed amount. I sort of had to. My doctor has really been pushing for me to get off of them even though "it's my decision" he makes it seem like it's not. So I knew I had to get to my prescribed dosage quickly, but not too quickly. I have w/d symptoms the first day I make a cut, but then after that I'm fine and its probably because I'm at such a high dose. the problems are on the days i take NO benzos. I go through terrible wd symptoms and just spend the day waiting for the next day when I can take my k. It has controlled my life. I don't think about much else. I feel like I have to get off of them because of memory problems and also my doctor pressuring me to. Thanks for your support!

Link to comment
Share on other sites

Oh Jessica, I am so sorry you're going through this. I understand what it's like to have to 'ration' medication - just so that we can perform in our jobs. It's so hard. Although I was not on Klonopin, I understand and can fully relate to your experience - hitting tolerance withdrawal.

I hope that your physician is amicable to a slow taper over time but if you feel that they do not understand the brevity of the situation you can of course look for another benzo aware physician. (I'm not suggesting you do that - but want you to know it is an option). 

May I ask you, how long have you been on the Klonopin? How long have you been at the 12 mgs? 

  • Like 2
Link to comment
Share on other sites

I'm really sorry you're in such a difficult situation. I never increased my dose but suspect I started experiencing tolerance withdrawal before my taper. I was having some symptoms I never had prior to Clonazepam or at the start of Clonazepam. Fortunately for me I started tapering in time and my symptoms were manageable. 

As you probably know with tolerance withdrawal the only way out is to either increase the dose (but you'll get tolerant to each new dose again) or to taper off completely. 

At your dose you might be able to taper a bit faster than our recommended guidelines. Usually at higher doses people can taper a bit faster. 

I am concerned that you say there are days you take zero benzo's. We don't recommend skipping doses as this creates a whiplash effect. Your body craves consistency. I wonder if you won't feel better if you rather split your dose over two days?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...